- Finite groups and complex projective surfaces
w/ Alexander Lubotzky
Submitted
arxiv - Cohomological nonvanishing for algebraic fundamental groups of ball quotients
Submitted
arxiv - Products of curves as ball quotients
Submitted
arxiv - Profinite rigidity amongst Kähler groups: Curves and subdirect products
w/ Sam Hughes, Claudio Llosa Isenrich, Pierre Py, and Stefano Vidussi
To appear in Adv. Math.
arxiv - Automorphisms of the moduli space of smooth cubic surfaces and its fundamental group
w/ Gregorio Baldi, Benson Farb, and Ariyan Javanpeykar
To appear in Math. Res. Lett.
arxiv - One-cusped complex hyperbolic 2-manifolds
w/ Martin Deraux
To appear in Comment. Math. Helv.
arxiv - Complex hyperbolic 2-orbifolds with isolated singularities
w/ Alan W. Reid
Glasg. Math. J. 68 (2026), no. 3, 460-469
arxiv - Residual finiteness and discrete subgroups of Lie groups
Zariski Dense Subgroups, Number Theory and Geometric Applications:
Research Articles, 299-321
Infosys Sci. Found. Ser., Infosys Sci. Found. Ser. Math. Sci., Springer (2026)
arxiv - Algebraic fundamental groups of fake projective planes
J. Eur. Math. Soc. (JEMS) 28 (2026), no. 8, pp. 3623–3652
arxiv | supplementary file - A hyperbolic 4-orbifold with underlying space P2
C. R. Math. Acad. Sci. Paris 364 (2026), 277-284
arxiv | supplementary files - Cocompact Fuchsian groups with a modular embedding
Int. Math. Res. Not. IMRN 2026, no. 3, Paper No. rnag011
arxiv - High dimensional hyperbolic Coxeter groups that virtually fiber
w/ Jean-François Lafont, Barry Minemyer, Gangotryi Sorcar, and Joseph Wells
Math. Ann. 393 (2025), no. 3-4, 3083-3107.
arxiv - Rich representations and superrigidity
w/ Gregorio Baldi, Nicholas Miller, and Emmanuel Ullmo
Ergodic Theory Dynam. Systems 45 (2025), no. 8, 2249-2272
arxiv - Geometry of the Wiman-Edge monodromy
J. Topol. Anal. 15 (2023), no. 3, 815-843
arxiv | supplementary files - Arithmeticity, superrigidity, and totally geodesic submanifolds of complex hyperbolic manifolds
w/ Uri Bader, David Fisher, and Nicholas Miller
Invent. Math. 233 (2023), no. 1, 169-222
arxiv - Congruence RFRS towers
w/ Ian Agol and an appendix by Mehmet Haluk Şengün
Ann. Inst. Fourier (Grenoble) 73 (2023), no. 1, 307–333
arxiv - Rigid surfaces arbitrarily close to the Bogomolov-Miyakoa-Yau line
w/ Giancarlo Urzúa
Amer. J. Math. 144 (2022), no. 6, 1783-1804
arxiv | supplementary files - Residual finiteness for central extensions of lattices in PU(n,1) and negatively curved projective varieties
w/ Domingo Toledo
Pure Appl. Math. Q. 18 (2022), no. 4, 1771-1797 (Special issue celebrating the work of Herb Clemens)
arxiv - Residually finite lattices in \widetilde(2,1) and fundamental groups of smooth projective surfaces
w/ Domingo Toledo
Michigan Math. J. 72 (2022), 559-597 (Special Volume in Honor of Gopal Prasad)
arxiv | supplementary files - Azumaya algebras and canonical components
w/ Ted Chinburg and Alan W. Reid
Int. Math. Res. Not. IMRN 2022, no. 7, 4969-5036
arxiv - Finiteness of maximal geodesic submanifolds in hyperbolic hybrids
w/ David Fisher, Jean-François Lafont, and Nicholas Miller
J. Eur. Math. Soc. (JEMS) 23 (2021), no. 11, 3591-3623
arxiv | corrigendum - Arithmeticity, superrigidity, and totally geodesic submanifolds
w/ Uri Bader, David Fisher, and Nicholas Miller
Ann. of Math. (2) 193 (2021), no. 3, 837-861
arxiv - Cusp and b1 growth for ball quotients and maps onto Z with finitely generated kernel
Indiana Univ. Math. J. 70 (2021), no. 1, 213-233
arxiv - Negative curves of small genus on surfaces
w/ Ted Chinburg
Math. Z. 295 (2020), no. 1-2, 309-330
arxiv - Lattices in PU(n,1) that are not profinitely rigid
Proc. Amer. Math. Soc. 147 (2019), 5055-5062
arxiv - Punctured spheres in complex hyperbolic surfaces and bielliptic ball quotient compactifications
w/ Luca F. Di Cerbo
Trans. Amer. Math. Soc. 372 (2019), 4627-4646
arxiv | supplementary file - Commensurability classes of fake quadrics
w/ Ben Linowitz and John Voight
Selecta Math. (N.S.) 25 (2019), no. 3, 25:48
arxiv - New nonlinear hyperbolic groups
w/ Richard D. Canary and Konstantinos Tsouvalas
Bull. Lond. Math. Soc. 51 (2019), no. 3, 547-553
arxiv - On general type surfaces with q=1 and c2=3pg
Manuscripta Math. 159 (2019), no. 1-2, 171-182
arxiv - Explicit bounds from the Alon-Boppana theorem
w/ Joseph Richey and Noah Shutty
Exp. Math. 27 (2018), no. 4, 444-453
arxiv | supplementary file - Character varieties and actions on products of trees
w/ David Fisher, Michael Larsen, and Ralf Spatzier
Israel J. Math. 225 (2018), no. 2, 889-907
arxiv - Classification and arithmeticity of toroidal compactifications with c1^2 = 3 c2 = 3
w/ Luca F. Di Cerbo
Geom. Topol. 22 (2018), no. 4, 2465-2510
arxiv - Geodesic curves on Shimura surfaces
w/ Ted Chinburg
Topology Proc. 52 (2018), 113-121
arxiv - Constructing geometrically equivalent hyperbolic orbifolds
w/ D. B. McReynolds and Jeffrey Meyer
Algebr. Geom. Topol. 17 (2017), no. 2, 831-846
arxiv - Amalgam Anosov representations
w/ Richard D. Canary and Michelle Lee
Appendix: Convex Anosov Schottky groups
w/ Richard D. Canary, Michelle Lee, and Andrés Sambarino
Geom. Topol. 21 (2017), no. 1, 215-251
arxiv - Bielliptic ball quotient compactifications and lattices in PU(2,1) with finitely generated commutator subgroup
w/ Luca F. Di Cerbo
Ann. Inst. Fourier (Grenoble) 67 (2017), no. 1, 315-328
arxiv - Parametrizing Shimura subvarieties of A1 Shimura varieties and related geometric problems
w/ Ben Linowitz
Arch. Math. (Basel) 107 (2016), no. 3, 213-226
arxiv - Multiple realizations of varieties as ball quotient compactifications
w/ Luca F. Di Cerbo
Michigan Math. J. 65 (2016), no. 2, 441-447
arxiv - Presentations for quaternionic S-unit groups
w/ T. Chinburg, H. Friedlander, S. Howe, M. Kosters, B. Singh, Y. Zhang, and P. Ziegler
Exp. Math. 24 (2015), no. 2, 175-182
arxiv - Small generators for S-unit groups of division algebras
w/ Ted Chinburg
New York J. Math 20 (2014), 1175-1202
arxiv - Hurwitz ball quotients
Math. Z. 277 (2014), no. 1-2, 75-91
arxiv | supplementary file - Covolumes of nonuniform lattices in PU(n,1)
w/ Vincent Emery
Amer. J. Math. 136 (2014), no. 1, 143-164
arxiv - Collisions at infinity in hyperbolic manifolds
w/ D. B. McReynolds and Alan W. Reid
Math. Proc. Cambridge Philos. Soc. 155 (2013), no. 3, 459-463
arxiv - On the number of ends of rank one locally symmetric spaces
Geom. Topol. 17 (2013), no. 2, 905-924
arxiv - A Cantor set with hyperbolic complement
w/ Juan Souto
Conform. Geom. Dyn. 17 (2013), 58-67
arxiv - Arithmeticity of complex hyperbolic triangle groups
Pacific J. Math. 257 (2012), no. 1, 243-256
arxiv - Cusps of Picard modular surfaces
Geom. Dedicata 157 (2012), 239-257
arxiv - Volumes of Picard modular surfaces
Proc. Amer. Math. Soc. 139 (2011), no. 9, 3045-3056
arxiv | supplementary file - Property (FA) and lattices in SU(2,1)
Internat. J. Algebra Comput. 17 (2007), no. 7, 1335-1347
arxiv | addendum
PublicationsMatthew Stover2026-10-08T14:12:02+00:00
